Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 4, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Jan 4, 2010, 2:04 PM EST for 6 counties in Florida. It took effect at Jan 5, 2010, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2010, 2:04 PM EST (19:04 UTC)
- In effect from
- Jan 5, 2010, 11:00 AM EST
- Expired
- Jan 5, 2010, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2115 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
490 WWUS82 KMLB 041904 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 204 PM EST MON JAN 4 2010 FLZ041-044>047-053-054-058-059-064-141-144-147-051030- /O.CAN.KMLB.FW.A.0003.100105T1600Z-100105T2300Z/ /O.NEW.KMLB.FW.W.0004.100105T1600Z-100105T2300Z/ /O.NEW.KMLB.FW.A.0004.100106T1500Z-100106T2300Z/ /O.CON.KMLB.FW.W.0003.000000T0000Z-100104T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 204 PM EST MON JAN 4 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE COLD AND DRY AIR MASS OVER FLORIDA WILL CONTINUE TO AFFECT THE AREA THROUGH THE MIDDLE OF THIS WEEK...BRINGING THE POTENTIAL FOR LONG DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES DURING THE LATE MORNING AND AFTERNOON HOURS. GUSTY WINDS ARE ALSO EXPECTED ON TUESDAY AFTERNOON BEHIND A WEAK UPPER LEVEL SYSTEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SEDLOCK
2 follow-up statements
268 WWUS82 KMLB 050927 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 427 AM EST TUE JAN 5 2010 FLZ041-044>047-053-054-058-059-064-141-144-147-052300- /O.CON.KMLB.FW.W.0004.100105T1600Z-100105T2300Z/ /O.CON.KMLB.FW.A.0004.100106T1500Z-100106T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 427 AM EST TUE JAN 5 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. THE COLD AND DRY AIR MASS OVER FLORIDA WILL CONTINUE TO AFFECT THE AREA THROUGH THE MIDDLE OF THIS WEEK...BRINGING THE POTENTIAL FOR LONG DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES DURING THE LATE MORNING AND AFTERNOON HOURS. GUSTY WINDS ARE ALSO EXPECTED ON TUESDAY AFTERNOON BEHIND A WEAK UPPER LEVEL SYSTEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
199 WWUS82 KMLB 051905 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 205 PM EST TUE JAN 5 2010 FLZ041-044>047-053-054-058-059-064-141-144-147-061030- /O.CAN.KMLB.FW.A.0004.100106T1500Z-100106T2300Z/ /O.NEW.KMLB.FW.W.0005.100106T1500Z-100106T2300Z/ /O.NEW.KMLB.FW.A.0005.100107T1700Z-100107T2300Z/ /O.CON.KMLB.FW.W.0004.000000T0000Z-100105T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 205 PM EST TUE JAN 5 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE COLD AND DRY AIR MASS OVER FLORIDA WILL CONTINUE TO AFFECT THE AREA THROUGH THE MIDDLE OF THIS WEEK...BRINGING THE POTENTIAL FOR LONG DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES DURING THE LATE MORNING AND AFTERNOON HOURS. GUSTY NORTHWEST WINDS ARE EXPECTED THROUGH LATE THIS AFTERNOON BEHIND A WEAK UPPER LEVEL SYSTEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SEDLOCK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jan 4, 9:49 AM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Jan 4, 9:49 AM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
949 AM EST MON JAN 4 2010
.DISCUSSION...
SEVERAL COOP AND ASOS OBS SHOWED LOWS IN THE UPPER 20S/LOW 30S
FROM EARLIER THIS MORNING AS WELL AS WIND CHILL VALUES INTO THE
LOW/MID 20S. CURRENT TEMPERATURES HAVE INCREASED ABOVE FREEZING
THIS MORNING AND WILL CONTINUE TO RISE INTO THE 50S ACROSS THE
AREA THIS AFTERNOON. CONTINUED NORTHWEST FLOW WILL KEEP THE VERY
DRY AIRMASS IN PLACE WITH SUNNY SKIES OVER THE AREA. HAVE UPDATED
ZONES TO REMOVE WIND CHILL AND FREEZE HEADLINES FROM THIS
MORNING...OTHERWISE FORECAST FOR THE REST OF TODAY LOOKS ON TRACK.
TONIGHT...REINFORCING SHOT OF COLD AIR WILL BUILD DOWN OVER THE
AREA WITH NW WINDS AROUND 10 MPH. LOWS WILL FALL BELOW FREEZING
ONCE AGAIN TONIGHT INTO THE UPPER 20S/LOW 30S SO HAVE UPGRADED
FREEZE WATCH TO A FREEZE WARNING. WIND CHILL VALUES WILL ALSO BE
OF CONCERN WITH VALUES FALLING INTO THE LOW/MID 20S...POSSIBLY
EVEN THE UPPER TEENS OVER LAKE AND VOLUSIA COUNTY.
&&
.AVIATION...VFR.
&&
.MARINE...NO CHANGES PLANNED. SCEC HEADLINES WILL CONTINUE
OFFSHORE THIS AFTERNOON FOR NW WINDS AROUND 15-20 KTS AND SEAS
4-6 FT. CONDS WILL DEGRADE EVEN FURTHER TONIGHT AS REINFORCING
COLD AIR BUILDS DOWN OVER THE AREA INCREASING WINDS TO 20-25 KTS
OVER THE COASTAL WATERS AND BUILDING SEAS UP TO 7-8 FT.
&&
.FIRE WEATHER...TEMPS WILL RISE IN THE LOW/MID 50S OVER MUCH OF
THE AREA TODAY...EXCEPT UPPER 50S ALONG SOUTHERN TREASURE COAST.
THIS WILL ALLOW FOR MORE MIXING WITH DEWPOINTS FALLING AS LOW AS
THE UPPER TEENS AND LOW 20S ACROSS THE FAR NORTH. THIS SHOULD
ALLOW FOR SEVERAL HOURS OF CRITICALLY LOW RH THIS AFTERNOON ACROSS
ALL OF EAST CENTRAL FLORIDA WITH RED FLAG WARNING REMAINING IN
PLACE.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR COASTAL VOLUSIA-
INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
FREEZE WARNING FROM 1 AM TO 9 AM EST TUESDAY FOR COASTAL VOLUSIA-
INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...SMALL CRAFT ADVISORY FROM 4 AM TO 4 PM EST TUESDAY FOR COASTAL
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 10 AM EST
WEDNESDAY FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN
INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM
VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
OFFSHORE.
&&
WEITLICH/SEDLOCKHazardous weather outlook, Jan 4, 10:40 AM EST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1040 AM EST MON JAN 4 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-050345- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1040 AM EST MON JAN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...EXCESSIVE COLD IMPACT... A FREEZE WARNING IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA FOR TONIGHT THROUGH THE EARLY MORNING HOURS OF TUESDAY. ADDITIONAL COLD AIR MOVING INTO THE REGION AND STRONGER WINDS LATER TONIGHT WILL BRING SEVERAL HOURS OF BELOW FREEZING TEMPERATURES FOR MUCH OF EAST CENTRAL FLORIDA ONCE AGAIN TONIGHT...WITH WIND CHILLS POSSIBLY IN THE UPPER TEENS AND LOW 20S INTO TUESDAY MORNING. COLDER TEMPERATURES WILL BE POSSIBLE IN FAVORED LOCATIONS ACROSS THE REGION. WITH TEMPERATURES BELOW FREEZING...FROSTBITE CAN OCCUR IN 30 MINUTES FOR EXPOSED SKIN WITH WIND CHILLS IN THE LOW 20S AND TEENS. IF YOU VENTURE OUTDOORS LATER TONIGHT...DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. HOUSE AND APARTMENT FIRES POSE A REAL DANGER IN FLORIDA DURING COLD AIR OUTBREAKS. KEEP FLAMMABLE MATERIAL SUCH AS DRAPERIES... CLOTHING OR NEWSPAPERS AWAY FROM PORTABLE HEATERS. MAKE SURE THAT SMOKE DETECTORS ARE WORKING PROPERLY BEFORE GOING TO SLEEP. ...RIP CURRENT IMPACT... WEATHER AND OCEANIC CONDITIONS WILL CONTINUE TO PRODUCE A MODERATE THREAT OF RIP CURRENTS. FOR THOSE PERSONS WHO PLAN ON ENTERING THE CHILLY SURF TODAY...SWIM ONLY WITHIN SIGHT OF A LIFEGUARD...AND NEVER SWIM ALONE. ...WIND AND SEA IMPACT... A STRONG PRESSURE GRADIENT OVER THE WATERS WILL PRODUCE NORTHWEST WINDS OF 10 TO 15 KNOTS NEAR SHORE AND 15 TO 20 KNOTS OFFSHORE. ANOTHER NORTHWESTERLY WIND SURGE WILL INCREASE WINDS AND SEAS TO 25 TO 30 KNOTS OFFSHORE LATER TONIGHT. STRONG COLD AIR ADVECTION OVER THE GULF STREAM MAY BRING SOME GUSTS UP TO GALE FORCE INTO EARLY TUES MORNING. BOATING CONDITIONS WILL CONTINUE TO DETERIORATE TODAY...WITH A SMALL CRAFT ADVISORY IN EFFECT FROM THIS EVENING. ...FIRE WEATHER IMPACT... LONG DURATIONS OF LOW RELATIVE HUMIDITY VALUES WILL OCCUR THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. COLD WEATHER WILL CONTINUE THROUGH THE WEEK WITH OVERNIGHT TEMPERATURES NEAR AND BELOW FREEZING...LOW WIND CHILLS...AS WELL AS FROST ON WEDNESDAY MORNING. PERSONS SHOULD MONITOR THE LATEST FORECASTS AND STATEMENTS. EXPECT ADDITIONAL ADVISORIES... WATCHES AND WARNINGS TO BE POSTED DURING THIS COLD WEATHER EPISODE. THE AIR MASS WILL ALSO BE VERY DRY...WHICH WILL ALSO LEAD TO AN INCREASED FIRE WEATHER CONCERN FOR THE NEXT SEVERAL DAYS. STRONG NORTHWEST WINDS WILL CONTINUE TO BRING DANGEROUS BOATING CONDITIONS THROUGH WEDNESDAY...ESPECIALLY FOR THE OFFSHORE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WEITLICH/DVD
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 5:01 AM EST | Red Flag Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 13 hr |
| Jan 4, 9:02 AM EST | Freeze Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 24 hr |
| Jan 4, 2:04 PM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 24 hr |
| Jan 4, 2:29 PM EST | Freeze Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 19 hr |
| Jan 4, 2:38 PM EST | Wind Chill Warning | MLB | Lake, Volusia | 18 hr |
| Jan 4, 2:38 PM EST | Wind Chill Advisory | MLB | Okeechobee, Orange, Osceola, Seminole | 18 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.